Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Jan 3, 2015, 11:00 AM CST for Saint Tammany Parish, Louisiana; Hancock County, Pearl River County, Mississippi. It took effect at Jan 7, 2015, 12:00 AM CST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2015, 11:00 AM CST (17:00 UTC)
- In effect from
- Jan 7, 2015, 12:00 AM CST
- Expired
- Jan 14, 2015, 6:00 AM CST
- In force
- 7 days
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Saint Tammany Parish, LA, Hancock County, MS, Pearl River County, MS
The river
Written for the forecast point Pearl River near Pearl River (PERL1).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02492600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 3, 10:21 AM CST, 39 minutes earlier.
Area forecast discussion, Jan 3, 10:21 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1021 AM CST SAT JAN 3 2015
.UPDATE...
NO CHANGES TO FORECAST PACKAGE AT THIS TIME AS ALL SEEMS TO BE ON
TRACK. WE WILL BE LAUNCHING A SPECIAL 18Z /NOON CST/ BALLOON TO
ASSESS ENVIRONMENT FOR SEVERE WEATHER POTENTIAL FOR THIS
AFTERNOON. MEANWHILE...SHOWERS WERE ERUPTING STEADILY AS UNSTABLE
AIR MASS WARMS. THERE IS SOME VEERING OF WINDS IN THE LOWER 1500
FT OR SO BEFORE BECOMING DEEP LAYERED SW FLOW AT 40 KTS ABOVE THE
MARINE LAYER DECK.
&&
.SOUNDING DISCUSSION...
NO PROBLEMS WITH FLIGHT THIS MORNING. A MOIST SOUNDING BELOW 750 MB BUT
QUITE DRY ABOVE THAT LEVEL. PRECIPITABLE WATER HAS LOWERED TO 1.35 INCHES
DUE IN LARGE PART TO PASSAGE OF A LINEAR DISTURBANCE ALFOT OVERNIGHT. WIND
PROFILE SHOWED SHALLOW ESE WINDS 5-10 KTS NEAR THE SURFACE BUT BECOMES
S-SW 30 KNOTS OR GREATER ABOVE ABOUT 1500 FT. 50 KT WINDS ARE NOTED AT 15KFT.
PEAK WIND 244/99KT AT TROPOPAUSE NEAR 45KFT.
RAN CHAP ON EXPECTED MAX TEMPERATURE AROUND 80F ON 12Z KLIX SOUNDING
WHICH YIELDED SUB-SEVERE OUTPUT. A LIFT OF 343K FROM LCL OF 911 MB HAS
A RICKS INDEX OF 75. GUST POTENTIAL 21 KT...PEA HAIL WITH A VIL VALUE
AROUND 82...NIL TORNADO RISK. HOWEVER...ONLY MINOR MODIFICATIONS TO THE
LOWER PROFILE WOULD ALTER THE RISK. ADDITIONALLY...THE DEEP LAYERED
STRONG SW FLOW ABOVE MARINE LAYER COULD EFFICIENTLY TRANSPORT TO SURFACE
IN CELLULAR STORM DOWNBURSTS...EASILY 40 KTS GIVEN CURRENT VAD WIND PROFILE
WINDS ABOVE THE SURFACE. THIS WILL BE RE-ASSESSED WITH 18Z SPECIAL BALLOON
RELEASE.
&&
.MARINE...
WINDS ARE NOT QUITE SCA LEVELS BUT ONSHORE GRADIENT IS BEGINNING
TO TIGHTEN AND DEEP LAYERED ONSHORE FLOW WILL WORK DOWN TO THE
SURFACE SHORTLY. SUSTAINTED WINDS AROUND 20 KTS EXPECTED REST OF
THE THIS AFTERNOON THROUGH FRONTAL PASSAGE LATER THIS EVENING.
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
MONITORING SEVERE WEATHER POTENTIAL
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 49 60 31 / 90 80 10 10
BTR 76 50 61 33 / 100 80 10 10
ASD 76 56 64 34 / 80 80 20 10
MSY 77 57 64 40 / 80 80 20 10
GPT 72 58 63 36 / 80 80 30 10
PQL 75 60 63 35 / 80 80 30 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER OUT 20 NM...COASTAL WATERS FROM STAKE ISLAND LA TO
THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&
24/RRHazardous weather outlook, Jan 3, 6:13 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 613 AM CST SAT JAN 3 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-040015- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 613 AM CST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING ACROSS SOUTHERN MISSISSIPPI AND SOUTHEAST LOUISIANA. THE STRONGEST THUNDERSTORMS COULD PRODUCE DAMAGING STRAIGHT LINE WINDS AND FREQUENT LIGHTNING. AN ISOLATED TORNADO CANNOT BE RULED OUT. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE AS WELL. THIS AMOUNT OF RAIN COULD PRODUCE RISES ON LOCAL RIVERS AND TEMPORARY PONDING OF WATER IN SUSCEPTIBLE LOW LYING AREAS. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR ALL COASTAL WATERS FOR HAZARDOUS WINDS AND SEAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WAVE CONDITIONS COULD BECOME HAZARDOUS FOR SMALL CRAFT ON SUNDAY INTO MONDAY AS NORTHERLY WINDS OF 20 TO 25 KNOTS DEVELOP BEHIND A PASSING COLD FRONT. A REINFORCING COLD FRONT COULD BRING ANOTHER ROUND OF SMALL CRAFT ADVISORY CONDITIONS TO THE COASTAL WATERS FOR WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 9:44 PM CST | Marine Dense Fog Advisory | LIX | 8 hr | |
| Jan 2, 10:06 PM CST | Dense Fog Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 8 hr |
| Jan 3, 4:27 AM CST | Small Craft Advisory | LIX | 14 hr | |
| Jan 3, 11:02 AM CST | River Flood Warning | LIX | Tangipahoa | 4 days |
| Jan 3, 12:22 PM CST | Special Weather Statement | LIX | Saint Helena | 53 min |
| Jan 3, 12:31 PM CST | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa | 59 min |
| Jan 3, 12:51 PM CST | Special Marine Warning | LIX | 24 min | |
| Jan 3, 1:52 PM CST | Special Weather Statement | LIX | East Feliciana | 53 min |
| Jan 3, 2:38 PM CST | Wind Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 6 more | 3 hr |
| Jan 3, 3:17 PM CST | Areal Flood Advisory | LIX | East Feliciana, Saint Helena | 118 min |
| Jan 3, 3:52 PM CST | Special Weather Statement | LIX | Ascension, Livingston, Saint Helena | 53 min |
| Jan 3, 4:43 PM CST | Special Weather Statement | LIX | Ascension, Assumption, Livingston, Saint James, Saint John the Baptist, Tangipahoa and 1 more | 62 min |
| Jan 3, 11:23 AM CST | Special Weather Statement | LIX | Hancock | 67 min |
| Jan 3, 1:18 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 27 min |
| Jan 3, 1:29 PM CST | Tornado Warning | LIX | Pike, Walthall | 31 min |
| Jan 3, 2:53 PM CST | Special Weather Statement | LIX | Amite | 67 min |
Nearby
River Flood Warnings in Mississippi, 2015River Flood Warnings in Louisiana, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.